Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 54, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 22, 2004, 4:36 PM CDT for Van Buren County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2004, 4:36 PM CDT (21:36 UTC)
- Expired
- May 22, 2004, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Van Buren County, TN
The radar
The Northeast Alabama radar (KHTX), 95 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 222136 SVRBNA TNC175-222200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT SAT MAY 22 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EXTREME SOUTHERN VAN BUREN COUNTY... ABOUT 12 MILES SOUTH OF SPENCER...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL MAINLY AFFECT AREAS IN SOUTHERN AND EASTERN VAN BUREN COUNTY, INCLUDING FALL CREEK FALLS. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3562 8561 3546 8551 3557 8520 3576 8532 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:55 PM CDT, 41 minutes earlier.
Area forecast discussion, May 22, 3:55 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT SAT MAY 22 2004 .DISCUSSION... .SHORT TERM...(TONIGHT AND SUNDAY)...H5 HIGH PRESSURE REBUILDING WITH DRIER AIR WEST...FROM WATER VAPOR IMAGERY. MODELS SHOW DRIER AIR UNDER RESURGENT HIGH SOUTHWEST. MOSTLY CLEAR TONIGHT...WITH ISOLATED EVENING POP PLATEAU. SURFACE PRESSURE GRADIENT STRENGTHENS SUNDAY... WITH BREEZY CONDITIONS EXPECTED BY AFTERNOON MOST AREAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...MODELS SHOW SURFACE LOW PRESSURE IN THE GREAT LAKES REGION SUNDAY NIGHT...WITH BACK SIDE FLOW PUSHING A COLD FRONT INTO THE OHIO VALLEY REGION 24/12Z. MODELS INCREASE MOISTURE IN MIDDLE TENNESSEE...BUT MODELS KEEP STORM TRACK TO THE NORTH. THE BEST CHANCE OF RAIN LOOKS TO BE ON WEDNESDAY...WITH UPPER TROUGH DRIVING SURFACE BOUNDARY CLOSER. IN FACT...MODELS SHOW FRONT MAY MOVE INTO MIDDLE TENNESSEE. NOT ENOUGH CONFIDENCE FOR A LIKELY POP AT THIS POINT. LONG TERM MODELS MOVE BOUNDARY (WARM FRONT) INTO THE GREAT LAKES REGION LATE IN THE WEEK. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
Hazardous weather outlook, May 22, 5:30 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 218 AM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.